Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


androgel side effects
Feb 26, 2005

does androgel cause testicle shrinkage, if so is it safe to stop and is this side effect reversable if I stop using it, how about cycling will that redude side effects?

Response from Dr. Frascino

Hi,

Can AndroGel (or any testosterone supplementation for that matter) cause diminished testicular volume? Yes, it can.

The real question here is are you using testosterone supplementation for an appropriate medical indication? In other words, do you have hypogonadism (low serum testosterone levels)? If so, then testosterone supplementation is warranted, even in light of the risk of testicular shrinkage! Hypogonadism is a medical condition that is associated with its own set of symptoms, including fatigue, decreased libido, decreases muscle mass, and depressed mood. These symptoms generally outweigh the potential risk of demoting Sergeant Ryan's privates (so to speak).

If you are using "roids" like the Governator did in the past merely to look better naked and get a better pump at they gym, and do not have a true medical indication, then shrinking your nuts to the size of tic-tacs really isn't worth the risk. Other risks of testosterone supplementation include hair loss, acne, worsening of prostate cancer among others.

Is the side effect reversible? Whether or not you can get your "thigh slappers" back again remains open to question. Some doctors have tried using cycles of Arimidex (anastrozole) or other estrogen blockers in combination with the HCG (human chorionic gonadotropin) followed by followed by Clomid combined with Arimidex. If you are concerned, you could consider seeing an HIV knowledgeable endocrinologist or urologist.

Should you "cycle?" If you're hypogonadal, merely cycling off testosterone doesn't really make much sense, because when you stop the needed supplemental testosterone, your low-testosterone symptoms will recur quickly. If you are a gym bunny who doesn't need the supplemental "vitamin T" in the first place, cycling becomes a moot point, because the risk of using testosterone inappropriately outweighs the potential benefits from the get-go.

Hope that helps. You can check the archives in both this and the Fatigue and Anemia forums for more detailed information.

Good luck.

Dr. Bob



Previous
Dont drink and have sex...
Next
A River Runs Through It.....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement